Medication Review: Fluoxetine (Prozac – Antidepressants)

DISCLAIMER: This a personal review of prescribed medication. All symptoms and side effects were a result of how MY body reacted to this medication and cannot guarantee it will have the same effect for you.
Please consult your Doctor if you are concerned about your mental, emotional and physical well-being!
In case of an emergency
UK residents – Call 999
Any country in the European Union – Call 112 ( you’ll be connected to all emergency services; police, ambulance, fire)
US residents – Call 911

 

‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾

Since May 1st I’ve been taking  Fluoxetine (Prozac – antidepressants/SSRI). I had trialed this medication for 2 weeks back in 2017 but wasn’t put back on it. I’ve always been apprehensive about taking antidepressants and any pharmaceutical medication all throughout my life but there’s only so much I could contend with and had to recognise I needed physical, mental and emotional assistance. In April of this year, My Doctor prescribed me with Fluoxetine (Prozac), this medication was given to me for my Fibromyalgia and also to help with my depression and anxiety. The recommendation (also on the leaflet) was to take this medication for 6 months to see how it works for me.

 

‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾

 

May-June

The first month of taking this medication I was absolutely awful. All throughout May, I was so lethargic and completely drained which actually felt much worse than my chronic fatigue. My faints/blackouts came back which used to happen a lot when I was younger and I ended up collapsing and being taken to the hospital. I constantly felt nauseous and extreme muscle and joint pain from Fibromyalgia and CRPS.

By June time I could feel the mental and emotional effects of the antidepressants, my general mood was good although my physical health was the same if not worse due to side effects and heightened sensations. Although my body felt like jelly I was happy to even be getting a break from my emotional and mental struggles. The Serotonin was working overtime.

July-August

I went through a really bad chronic pain flare in July and basically, I’ve just ended up being in a continuous flare.

Although in physical pain, my mental and emotional pain was suppressed; depression, anxiety, nightmares.

By the beginning of August, I started experiencing intense mania. Feelings of highs and extreme lows. I was also struggling to take my medication. Even though I had multiple alarms to remind me I would still forget about it. Whenever I missed a dosage I really felt the physical consequences of it.

I was then in a predicament where my Doctor didn’t get in touch to say he was leaving the GP, medication wasn’t re-ordered and so I ended up missing quite a few days of taking my medication.

By the end of August, my anxiety came back full-fledged.

 

IMG_20181003_173950_928.jpg

 

September-October

These last few months of taking my medication have been very hard.

I’m experiencing highs and extreme lows. Intrusive thoughts are back and my overall mood isn’t great. It’s due to a mixture of things but something that needs to be addressed with my Doctor.

Fast forward to now October all of my dreaded symptoms have come back. All of the things I mentioned; the depression, anxiety, nightmares etc.

 

Medication Reminder - Laura Spoonie

 

 

 

 

 

 

 

 

The side effects I’ve experienced + symptoms worsened

  • Lethargic – worse than my regular fatigue
  • Nauseous
  • Faint
  • Stomach cramps
  • Night Sweats
  • Acne – I’ve never suffered from acne all of my life. Since taking medication I’ve been breaking out a lot
  • Joint aches – on top of what I already have
  • Numbness
  • Pins & Needles – worsened
  • Nerves on edge – stabbing sensation in hands and feet
  • Intrusive thoughts – these were suppressed and then came back after a few months

‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾

If you’re unsure about the use of antidepressants/SSRI, seek professional medical advice.
I was advised that I would have to take my medication for a period of 6 months to see any long-term benefits. My plan to discuss my views of this medication with the Doctor and see if it will be beneficial for me to carry on or to try something else. I’m also aware that medication isn’t the absolute solution for everything. Therapy is vital for me to be aware of and combat some of my deep-rooted pain and also the physical chronic pain.
Once again, if you’re struggling with your mental health please seek professional medical advice.
Don’t let anyone shame you for taking medication to manage your physical or mental health!!!

‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾‾

If you enjoy my content –  Support Me on Ko-fi

Thanks for stopping by,

Laura

XOXO

Advertisements

3 thoughts on “Medication Review: Fluoxetine (Prozac – Antidepressants)

  1. Most psychotropic medication works after 8 weeks. I of course am not a prescriber but 6 months seems like a long time to wait to determine if the meds are a good fit. Of course, idk what benefits it may have for your physical health issues so I’m sure a lot went into the decision. Sounds like things are worse with that medication. Maybe go in for a follow up and express your concerns sooner rather than later.

    Liked by 1 person

    • One day my doctors are going to listen to me 😩
      I’m bringing my list to them so it’s easier to get through it and remember what to say! I’m still waiting for therapy but will have to be tappered off this medication because the benefits definetly aren’t being outweighed. I’m just a little anxious for how i’ll suffer being off them.

      Liked by 1 person

      • Hang in there! Sometimes you gotta get assertive with doctors. I got mine trained now haha. He knows I have a list to cover and that his life will become complicated if he tries to rush through my concerns 🙂

        Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s